Carbamazepine-induced hypersensitivity syndrome occurring in a photodistributed pattern

J. S. Y. So, S. L. Edwards, S. H. Ibbotson

    Research output: Contribution to journalArticlepeer-review

    7 Citations (Scopus)

    Abstract

    A 76- year- old man was commenced on carbamazepine for partial seizures. This was followed by the development of a rash in an apparently photodistributed pattern, fever, lymphadenopathy, eosinophilia, abnormal liver function tests and atypical lymphocytosis fulfilling the criteria for drug-induced hypersensitivity syndrome. Discontinuation of carbamazepine and application of topical steroid resulted in clearance of the rash, normalization of liver function tests and improvement in eosinophilia. The photodistributed pattern in this case of carbamazepine-induced hypersensitivity syndrome is of interest.
    Original languageEnglish
    Pages (from-to)166-168
    Number of pages3
    JournalDermatology
    Volume213
    Issue number2
    DOIs
    Publication statusPublished - 2006

    Keywords

    • Epilepsies, Partial
    • Skin
    • Diagnosis, Differential
    • Carbamazepine
    • Drug Eruptions
    • Syndrome
    • Humans
    • Aged
    • Follow-Up Studies
    • Male
    • Anticonvulsants

    Fingerprint Dive into the research topics of 'Carbamazepine-induced hypersensitivity syndrome occurring in a photodistributed pattern'. Together they form a unique fingerprint.

    Cite this